Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
160 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Cause of itchy rash between thigh and groin?

Hi, im a bit concern about a recent about bump that appeared on my upper thigh. Yesterday morning I felt a little itch between my upper thigh and groin area while shwering. At first it looked like an elevated red/pink circle with a scab in the middle/ kind of dry scaly skin. There is some mild itching and burning, but nothing exaggerated. On a scale of 1 to 10 its at like 3-4. This morning it looks more like a circle scab. Its the size of a nickel. A few weeks ago I was diagnosed with folliculitis because of a rash between my thighs. I havent done anything out of the ordinary, the night before it appeared I went to MMA class for a few hours and do wear jock shorts. Your help would be greatly appreciated. I can provide pictures if needed, Thank You
Tue, 25 Mar 2014
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Dermatologist 's  Response
Hello and welcome to healthcaremagic.

I would keep a possibility of a fungal infection of the groin. Sweating and humidity are risk factors for the development of fungal infections in body folds like groin, axilla, sub mammary folds etc.

If I was your treating doctor I would have asked you to use a topical antfungal cream e.g clotrimazole cream twice daily for 2-4 weeks.

An oral antifungal e.g fluconazole 150mg once every week for 4 weeks is also advisable.

An OTC antihistamine e.g cetrizine once daily for 10 days would benefit symptomatically.

Once the infection resolves, regular use of an antifungal dusting powder would prevent recurrence of fungal infection.

regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello i have a groin rash in creavis between thigh and scotum. It is NOT itchy. My groin has been sweating and stinking. It is very raw and red...

Recent questions on  Fluconazole

doctor1 MD

I was recently on antibiotics for a chest infection. A day after stopping them I developed thrush. Pretty severe itching and stinging And fissures...

doctor1 MD

I have a GFR OF 49, I have a history of high blood pressure, and chronic urinary track infection,swollen and painfull legs below tne knees, was...

doctor1 MD

I have candidia overgrowth I have been trying everything even taking dr prescribed diflucan I am on the 13th pill brushing my body showering taking...

doctor1 MD

I see a small amount of a white substance when I urinate. I am on Diflucan for a fungral skin infection on my inner thiegh. As I have been on the...

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and...

doctor1 MD

Hello doc my mother has some skin problem

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very...